MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Codes Arrhythmia (1721); Ventricular Fibrillation (2130)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.The reported failure (err88) could not be replicated; however, balloon rupture was confirmed.It is noted that this device was used to deliver pulses within a stent, which could have contributed to the balloon rupture.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) balloon was used in a patient who underwent a percutaneous coronary intervention (pci) to treat a chronic under-expanded stent with concentric calcium in the mid left anterior descending (lad) artery.The lesion was pre-dilated with a percutaneous transluminal coronary angioplasty (ptca) non-compliant (nc) balloon.Access to the target lesion was obtained via femoral approach.When the ivl catheter was connected to the generator, the balloon was pressurized to 4 atms and with the 1st push of the button on the connector cable, error 88 was displayed.After the staff cleared the error, the balloon was able to deliver a full 20 pulses before it ruptured.Immediately, the patient experienced ventricular fibrillation (vfib).The patient was "shocked" or defibrillated with a defibrillator and the patient was converted back to intrinsic normal sinus rhythm (nsr).After the patient was defibrillated, no other intervention was needed to treat the vfib.The patient was discharged to home the following day with no clinical sequelae.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15451724
Report Number3015053858-2022-00058
Device Sequence Number5582001
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)230731(10)A210720K
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA210720K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEFIBRILLATOR (UNKNOWN MANUFACTURER); PTCA BALLOON CATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight86 KG
Patient RaceWhite